Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 48, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 26, 2010, 12:16 PM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Mar 27, 2010, 8:28 AM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 12:16 PM EDT (16:16 UTC)
- In effect from
- Mar 27, 2010, 8:28 AM EDT
- Expired
- Mar 28, 2010, 3:13 PM EDT
- In force
- 31 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 12.64 ft at Mar 27, 2010, 9:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 26, 10:40 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 26, 10:40 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1040 AM EDT FRI MAR 26 2010 .SHORT TERM UPDATE.../THROUGH 6 AM SATURDAY/ NO CHANGES TO CURRENT PACKAGE AT THIS TIME. HIGH PRESSURE OVER THE NORTH CENTRAL GREAT LAKES EXTENDS SWWD INTO THE MID MISSISSIPPI VALLEY THIS MORNING. THIS IS PROVIDING CLEAR SKIES AND VERY COOL TEMPERATURES FOR TODAY. LOOKS LIKE THE LOW MADE IT DOWN TO 29 AT KIND THIS MORNING...SO WITH DAYTIME HEATING COMBINED WITH NELY WINDS AND THE COOLER AIR MASS...ONGOING FORECAST HIGHS IN THE MID TO UPPER 40S LOOKS ON TRACK. SKIES WILL REMAIN CLEAR FOR TONIGHT WITH LOWS EXPECTED DOWN TO THE UPPER 20 TO AROUND 30 DEGREES. GIVEN THE RAINFALL ACROSS THE AREA OF .5 TO JUST OVER AN INCH IN THE SOUTHERN COUNTIES...THERE MAY BE SOME LIGHT GROUND FOG TO KEEP AN EYE OUT FOR BEFORE SUNRISE. .AVIATION... FOR 12Z-12Z TAFS. RIDGE OF HIGH PRESSURE FROM WESTERN ONTARIO...TO GREAT LAKES...TO EASTERN TEXAS AT 12Z. ALL MODELS FORECAST THIS TO BE OVER APPALACHIANS BY END OF FORECAST PERIOD. THIS WILL RESULT IN VERY DRY FLOW AND CONTINUED P6SM WITH CLEAR SKIES OVER FORECAST AREA. WINDS MOSTLY NORTH AROUND 10 KNOTS TODAY BECOMING SOUTHEAST 5 KNOTS OR LESS TONIGHT. && .DISCUSSION...BROAD HIGH PRESSURE WAS FOUND FROM ONTARIO STRETCHING SOUTHWEST INTO THE NORTHERN AND CENTRAL MISSISSIPPI RIVER VALLEY EARLY THIS MORNING. LOW PRESSURE WAS FOUND ALONG THE VIRGINIA/S AND KY BOARDER...AND WAS PUSHING EAST RAPIDLY. A COOL NORTH SURFACE FLOW WAS IN PLACE ACROSS INDIANA AND TEMPERATURES WERE IN THE MIDDLE 30S. RADAR SHOWS THE LAST BITS OF RAIN SHOWERS EXITING SOUTHEAST INDIANA. 3.9 IR IMAGERY SHOWS BACK EDGE OF CLOUDS PUSHING INTO NORTHWEST INDIANA. MAIN FORECAST CHALLENGE TODAY WILL BE TEMPS. GIVEN THE LATEST RADAR TRENDS EXPECT THE LINGERING RAIN SHOWERS TO HAVE EXITED THE AREA BY ISSUANCE TIME....LEAVING JUST CLOUDY SKIES ACROSS INDIANA. HOWEVER THOSE CLOUDS SHOULD QUICKLY DEPART THE AREA...GIVING WAY TO MOSTLY SUNNY SKIES TODAY. STRONG RIDGING IS EXPECTED TO BUILD ACROSS THE WESTERN GREAT LAKES AND THE OHIO VALLEY LATE THIS AFTERNOON AND TONIGHT. TIME HEIGHT SECTIONS INDICATE STRONG SUBSIDENCE ALONG WITH A DRY COLUMN. CU RULE WILL ALSO BE POSITIVE THROUGH SATURDAY AND ACCORDING TO FORECAST SOUNDINGS CONVECTIVE TEMPERATURES WILL BE UNATTAINABLE. H8 SHOWS GOOD COLD AIR ADVECTION TODAY ON THE FRONT SIDE OF THE RIDGE. H8 TEMPS OF -2 TO -4 WILL BE PUSHING INTO THE AREA ON A COLD NE FLOW. GIVEN THE HIGH LATE MARCH SUN ANGLE AND PLENTY OF SUN EXPECTED THIS AFTERNOON WILL GO WITH TEMPS AT OR ABOVE MAVMOS. COLDEST TEMPS SHOULD BE ACROSS THE NORTHERN PARTS OF THE FORECAST AREA...AS THIS IS WHERE THE COLDEST AIR PENETRATES MOST EFFECTIVELY. UPPER RIDGE WILL BE SETTLED IN PLACE ACROSS THE REGION TONIGHT AND GOOD RADIATIONAL COOLING CONDITIONS WILL BE IN PLACE. THE SURFACE HIGH WILL HAVE MOVED TOWARD EASTERN ONTARIO AND QUEBEC...KEEPING A DECENT GRADIENT ACROSS INDIANA AND THIS SHOULD RESULT IN SOME CONTINUED MIXING...BUT UNDER CLEAR SKIES. HENCE WILL STICK CLOSE TO MAVMOS TEMPS ON TONIGHTS LOWS. RETURN FLOW BEGINS ON SATURDAY AS WE ARRIVE ON THE BACKSIDE OF THE HIGH AND H8 TEMPS RISE TO 3C TO 4C. AGAIN PLENTIFUL SUN EXPECTED AS FORECAST SOUNDINGS INDICATE A DRY COLUMN AND CU RULE IS POSITIVE AS PREVIOUSLY MENTIONED. THUS WILL LEAN WARMER THAN THE MAVMOS FOR HIGHS. UPPER TROUGH WITH VERY GOOD DYNAMICS THEN APPROACHES THE OHIO VALLEY ON SAT NIGHT. 295K GFS ISENTROPIC SFC SHOWS VERY GOOD UPGLIDE WITH MIXING RATIOS OVER 4 G/KG AFT 06Z. FORECAST SOUNDINGS BECOME SATURATED OVERNIGHT AND REMAIN SATURATED ON SUNDAY AS THE SURFACE LOW PASSES TO THE SOUTH OF THE FORECAST AREA...NEAR THE OHIO RIVER. LIMITED AMOUNT OF CAPE APPEAR AVAILABLE ON LATE SATURDAY AND SUNDAY...PARTICULARLY ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA. ALTHOUGH WIDESPREAD THUNDER APPEARS UNLIKELY...AN ISOLATED RUMBLE OF THUNDER CANNOT BE RULED OUT. AS CONFIDENCE IS GROWING WITH THIS SYSTEM WILL INCREASE POPS ON LATE SATURDAY NIGHT AND SUNDAY...APPROACHING CATEGORICAL. WITH CLOUDS INCREASING ON SAT NIGHT AND RAIN EXPECTED WILL FORECAST LOWS NEAR EXPECTED WETBULB TEMPS...WHICH SHOULD BE SLIGHTLY WARMER THAN MAVMOS LOWS. SUNDAY HIGHS LOOK CHILLY WITH WRAP AROUND CLOUDS AND LINGERING SHOWERS CONTINUING UNDERNEATH THE UPPER TROUGH. WILL LEAN COLDER THAN MAVMOS HERE. PRECIP IS EXPECTED TO END BY SUNDAY NIGHT BUT COOL TEMPERATURES WILL REMAIN AS ANOTHER COOL HIGH PRESSURE SYSTEM PUSHES THROUGH THE GREAT LAKES KEEPING A COLD NORTH FLOW ACROSS CENTRAL INDIANA. LONG TERM /MONDAY THROUGH THURSDAY/... 00Z ECMWF REMAINS MAIN OUTLIER WITH RESPECT TO SPEED OF LATE WEEKEND SYSTEM AND ITS SUBSEQUENT DEPARTURE FROM THE OHIO VALLEY. REMAINS A SOLID 12 HOURS SLOWER THAN MODEL CONSENSUS...AND APPEARS TO BE KEEPING POLAR AND SUBTROPICAL JETS COMPLETELY OUT OF PHASE. AT THE SAME TIME...OP GFS APPEARS TO BE OVERLY AGGRESSIVE IN PHASING THE JET ENERGY ALONG THE EAST COAST ON MONDAY AND PULLING DOWN A PIECE OF THE POLAR VORTEX INTO NEW ENGLAND AS A RESULT. THESE SOLUTIONS WOULD APPEAR TO BE AT EXTREME ENDS OF THE GUIDANCE ENVELOPE AT THIS POINT...AND WILL CONTINUE TO TREND TOWARDS A GEM/UKMET/ECMWF ENSEMBLE MEAN SOLUTION FOR EARLY WEEK WITH DRY COOL WEATHER TO START MONDAY WITH HIGH PRESSURE AND NORTHERLY FLOW. UNDERCUT ENSEMBLE MEAN GUIDANCE BY A FEW DEGREES MONDAY WITH HIGHS IN THE UPPER 40S TO AROUND 50. ARRIVAL OF A RATHER VIGOROUS UPPER TROUGH INTO THE PACIFIC COAST BY MIDWEEK WILL SPURN RIDGING DOWNSTREAM INTO THE CENTRAL U S AND MISSISSIPPI/OHIO VALLEYS WITH WARM DRY WEATHER FOR CENTRAL INDIANA FOR MID/LATE WEEK. HIGH CONFIDENCE AS MODEL CONSENSUS HAS BEEN SHOWING BROAD RIDGING ALOFT FOR SEVERAL DAYS NOW...WITH 850 TEMPS CONSISTENTLY WARMING ABOVE 10C BY THURSDAY. RESULT WILL BE A PERSISTENT WARMING TREND THROUGH THE END OF THE WEEK. AT THIS POINT...HAVE RAISED HIGHS INTO THE UPPER 60S AND LOWER 70S BY THURSDAY IN LINE WITH ENSEMBLE GUIDANCE. POTENTIAL IS THERE TO BE EVEN WARMER ON FRIDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PUMA LONG TERM...RYAN AVIATION...KWIATKOWSKI SHORT TERM UPDATE...MCCARTHY
Hazardous weather outlook, Mar 26, 3:34 AM EDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 334 AM EDT FRI MAR 26 2010 INZ021-028>031-035>049-270745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 334 AM EDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN AGAIN SUNDAY WILL INCREASE THE CHANCES OF RIVER FLOODING. IT IS TOO EARLY TO BE SPECIFIC ABOUT THE EXTENT OF ANY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067-270745- SULLIVAN-KNOX- 334 AM EDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR RIVER FLOODING WILL CONTINUE IN LOWLAND AREAS ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS. MINOR FLOODING COULD DEVELOP IN OTHER AREAS BECAUSE OF THE RECENT RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY NIGHT AND SUNDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH THE WEEK FOR PORTIONS OF LOWLAND AREAS ALONG THE WABASH RIVER. RAIN AGAIN SUNDAY WILL INCREASE THE CHANCES OF RIVER FLOODING. IT IS TOO EARLY TO BE SPECIFIC ABOUT THE EXTENT OF ANY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>057-061>065-068>072-270745- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 334 AM EDT FRI MAR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY NIGHT AND SUNDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. RAIN AGAIN SUNDAY WILL INCREASE THE CHANCES OF RIVER FLOODING. IT IS TOO EARLY TO BE SPECIFIC ABOUT THE EXTENT OF ANY FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:30 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 62 hr |
| Mar 26, 8:30 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
| Mar 26, 9:25 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 3 days |
| Mar 26, 12:16 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| Mar 26, 12:16 PM EDT | River Flood Warning | IND | Greene, Owen | 71 hr |
| Mar 26, 12:16 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 7 days |
| Mar 26, 12:16 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Mar 26, 12:16 PM EDT | River Flood Warning | IND | Gibson, Knox | 9 days |
| Mar 26, 12:16 PM EDT | River Flood Warning | IND | Knox, Sullivan | 10 days |
| Mar 26, 12:16 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 71 hr |
Nearby
River Flood Warnings in Indiana, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.